MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 6-0 D/A CC MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8807H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what was the name of the procedure? n/a.What was the procedure date? n/a.What is the lot number? qhbezl.What was being done when the suture broke (removal from package / during passage through tissue/ during tying / post-op)? n/a.What was used to complete the procedure? next ovp open.In relation to needle, what is the approximate location of suture breakage? n/a.Did the suture separate completely? n/a.What tissue was being approximated or sutured when it broke? n/a.What is the current condition of the patient? n/a.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in (b)(6) of 2021 and suture was used.During the procedure, the suture split and tore.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4) date sent to fda: 07/14/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, d9, h3, h4, h6 h3 analysis summary: one packet of product code 8807h was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the sample no external damages were observed on the packet.In order to evaluate the conditions of the returned sample, the packet was opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand to detect any issue related to split, tear, damaged or breakage suture and no defects were observed during evaluation.Functional test was performed, and the pull force and tensile strength were above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.

Brand Name
PRLNE BLU 24IN 6-0 D/A CC MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11889125
Report Number2210968-2021-04967
Device Sequence Number19645535
Product Code GAW
UDI-Device Identifier10705031020719
UDI-Public10705031020719
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number8807H
Device Catalogue Number8807H
Device Lot NumberQHBEZL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1